MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-09835
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed available logs for both initial test worklist (b)(4) and retest worklist (b)(4) and found no hardware or reagent preparation issues.The initial positive result exhibited an expected amplification curve shape, indicating successful amplification of the target.Log review could not exclude the possibility of sample mishandling/contamination.
 
Event or Problem Description
On (b)(6) 2025, customer reported to hologic that they were questioning a positive result using the aptima hiv-1 quant dx assay (ml 895102), on panther instrument serial number (b)(6).The patient, a pregnant woman, sample id: (b)(6), was tested at delivery and produced an hiv-1 ¿detected¿ result in worklist (b)(4).The clinician noted that the sample was retested as they routinely request retesting for such cases which produced an hiv-1 ¿not detected¿ result.On (b)(6) 2025, the customer reported to hologic that, as it concerned a pregnant woman and the positive result would have potentially altered the treatment of the mother and delivery.On june 12, 2025, hologic became aware that the patient results had been reported out.On (b)(6) 2025, it was confirmed that the results could potentially impact the post-exposure prophylaxis (pep) management of a neonate.On (b)(6) 2025, the clinician noted that the baby was due to receive pep as the mother was known to be hiv positive, and a detectable viral load at birth impacts duration and type of pep.The clinician was not aware whether the neonate experienced any adverse side effects from the pep administration.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
katrina tarroja
10210 genetic center drive
san diego, CA 92121
MDR Report Key22331483
Report Number2024800-2025-00038
Device Sequence Number18214981
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-09835
Device Lot Number895102
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Initial Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown